MAUDE Adverse Event Report: MEDTRONIC MEXICO S. DE R.L. DE CV EVOLUT FX PLUS VALVE; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIV

MEDTRONIC MEXICO S. DE R.L. DE CV EVOLUT FX PLUS VALVE; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIV
Model Number EVFXPLUS-26
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Stroke/CVA (1770); Muscle Weakness/Atrophy (1967)
Date of Event 04/09/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during a transcatheter aortic valve implant procedure, in a patient with a previously implanted non-medtronic b ioprosthetic valve, the delivery catheter system (dcs) was inserted into the patient and advanced through their anatomy.Training guidance for slow deployment of the valve was then followed, as well as centering of the nosecone by slightly retracting the non-medtronic (safari) guidewire.However, while deploying the valve, the nosecone of the dcs interacted with valve, causing the valve to embolize into the patient's ascending aorta.Subsequently, a new transcatheter valve was prepared and was successfully implanted.Following the procedure, a neurological assessment was completed which identified that a stroke had occurred.Due to the stroke, the patient experienced right sided weakness.Per the physician, the cause of valve dislodgement was nosecone interaction and depth of implant.Per the physician, the procedure contributed to the patient's stroke.Additional information was received that the right femoral artery was used for the access site, and the cusp overlap technique was used.The intended implant depth of the initial valve was 3-5 millimeters (mm); however the valve was deployed at 2mm.Therefore, the valve was inadvertently deployed at an unintended position.There were no additional procedural observations that may have impacted the dislodge.Approximately 2 hours after the implant of the valve, the stroke symptoms presented.Per the physician, it was unknown what caused the stroke, and unknown whether the stroke was related to the valve or dcs.There were no patient related factors that contributed to the stroke.
 
Additional Manufacturer Narrative
Continuation of d10: product id: {d-evolutfx-2329}; product lot/serial number {unknown}; product type: {0195-heartvalves}; implant date: {n/a}; explant date: {n/a}; medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Image review: the patient executive summary was reviewed and determined to contain sufficient information to assess the relevant anatomical features.A previously implanted, non-medtronic surgical aortic valve was reported.Review confirmed the presence of a surgical aortic valve with a measured perimeter of 61.7 mm and a perimeter-derived diameter of 19.6 mm.These measurements are consistent with consideration of a 23 mm evolut valve.The sinuses of valsalva average diameter and height exceeded the minimum recommended values of 25 mm and 15 mm, respectively, for accommodation of a 23 mm evolut valve.Available documentation indicates that a 26 mm evolut valve was used; however, the rationale for selection of the 26 mm valve was not provided.Coronary artery heights were measured at 8.4 mm for the left coronary artery and 11.9 mm for the right coronary artery.Mild aortic tortuosity was observed, and aortic root angulation was measured at 55°.No significant tortuosity was observed in the iliofemoral arteries.Mild calcification was noted in the iliofemoral vessels and abdominal aorta.The right and left common iliac arteries measured minimum diameters of 3.3 mm and 4.5 mm, respectively, which are below the minimum recommended diameter of 5.0 mm for accommodation of a 14f equivalent delivery catheter system.There is no documentation or evidence indicating that alternative access was used for the procedure; therefore, transfemoral access is assumed.One intraprocedural fluoroscopic media file was submitted for review in relation to the reported event.Review of the available imaging demonstrates a dislodged evolut valve located in the ascending aorta.The dislodgement event was not captured in the submitted imaging; therefore, the cause of the dislodgement cannot be determined from the available information.It was reported that an additional valve was prepared and subsequently implanted.Following implantation of the second valve, symptoms consistent with stroke were reported.As no additional imaging was provided for review, a comprehensive analysis could not be completed.Updated data: b5, h6.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information was received that the stoke was ischemic.Tissue plasminogen activator (tpa) was administered to treat the stroke, and the ischemia resolved but the patient had ongoing right-side weakness and was undergoing rehabilitation.

Brand Name
EVOLUT FX PLUS VALVE
Common Device Name
AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIV
Manufacturer (Section D)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX  22210
Manufacturer (Section G)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX   22210
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key25085120
Report Number9617601-2026-02933
Device Sequence Number10532515
Product Code NPT
UDI-Device Identifier00763000716134
UDI-Public(01)00763000716134(17)280128(20)01
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P130021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/29/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberEVFXPLUS-26
Device Catalogue NumberEVFXPLUS-26
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/09/2026
Supplement Date Received by Manufacturer05/05/2026
Initial Report FDA Received Date05/05/2026
Supplement Report FDA Received Date05/29/2026
Date Device Manufactured01/28/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11....
Outcome Attributed to Adverse Event Life Threatening; Hospitalization;
Patient Age74 YR
Patient SexFemale
Patient Weight100 KG